MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer is following up with the site to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receival of new information or completion of the investigation.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant of a perceval plus pvf-l prosthesis occurred on (b)(6) 2023 during an isolated aortic valve replacement surgery performed through full sternotomy.As reported, the patient's native valve was tricuspid, stenotic and heavily calcified.At the pre-operative ct scan, the annulus size was measured to be 23.5 mm.Reportedly, no difficulties were encountered in the collapsing and positioning of the perceval prosthesis and no malpositioning or mis-sizing were noted.Post implantation, perivalvular leak was observed around the valve, therefore the prosthesis was explanted and re-implanted but the same issue was occurring.So, it was decided to implant a stented valve from a different manufacturer (medtronic avalus 25mm) instead.Reportedly, the patient was frail and, despite being stable during the re-exploration, did not survive due the prolonged cpb time (over 3 hours) and multiple exposures.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h3, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied the material, visual, and performance standards relevant to the reported event at the time of manufacture and release.The perceval prosthesis involved in the reported event was returned to the manufacturer for analysis and appeared in general good storage conditions.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.A dimensional analysis was performed which confirmed the correct dimensions of the returned device.In order to attempt to reproduce the reported event, a replication of the collapsing phase was performed using the returned valve pvf-l and a demo accessory kit.No problems were encountered in the collapsing phase, and the replication was completed with a good result.Valve deployment was simulated in silicon aortic roots #23 and #25 and no problems were encountered during the ballooning phase; the sealing at the annulus level was guaranteed and the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during both the simulations.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.On the other hand, according to the manufacturer¿s experience, it cannot be ruled out that the observed pvl was due to a deformation of the stent at the level of the sealing collar potentially induced by protruding intra-luminal calcifications.As reported in perceval plus ifu, even if complete intra-annular decalcification of the annulus is not necessary, eccentric/bulky protruding intra-luminal calcifications could impair strut expansion.In the present case, it was reported that the patient¿s native valve was heavily calcified; as such an uneven distribution of calcium residuals could have impaired a correct valve expansion thus leading or contributing to the observed pvl.It should also be noted that, as per perceval plus ifus, a removed perceval plus prosthesis must not be re-implanted, because its integrity is no longer ensured.As such, the decision to re-implant the perceval prosthesis was made off-label.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19326405
Report Number3005687633-2024-00107
Device Sequence Number15204694
Product Code LWR
UDI-Device Identifier08022057015389
UDI-Public(01)08022057015389(240)PVF-L(17)260516
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age77 YR
Patient SexMale